MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 5.5 TI CORT FIX 6X40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE 5.5 TI CORT FIX 6X40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186731640
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon facing difficulties using the viper 3d system persuader to persuade down the rod down which consists of few parts as below: 286735730 - derotation reduction threaded post, 286735725 - derotation reduction shaft, 286735750 - reduction cap, 286735735 - derotation reduction handle when surgeon tried to insert and tighten the innie nut, he wasn't able to turn the derotation reduction handle as it was tight.Then he took out the nut and found it has cross-threaded as well as the screw head.
 
Additional Manufacturer Narrative
The 5.5 ti cortical fix 6x40mm screw was returned for evaluation.Visual inspection noted torn tulip head threads containing impaction marks.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be positively identified however the noted damage may have resulted from cross threading during set screw placement.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 TI CORT FIX 6X40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6714280
Report Number1526439-2017-10581
Device Sequence Number772165
Product Code NKB
UDI-Device Identifier10705034351827
UDI-Public(01)10705034351827
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186731640
Device Catalogue Number186731640
Device Lot NumberAVJCLD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1